Quick (and possibly dumb) question about IV antibiotics.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Treester
Regular Member


Date Joined Mar 2008
Total Posts : 73
   Posted 11/10/2008 3:20 PM (GMT -7)   
I'm going to need iv abx when I deliver - am I correct in thinking that they will not/should not have the same gi side effects as oral abx, since they go directly into the bloodstream and not through the gi tract?
 
I plan to ask at my next appointment, but the answer seems like it should be so obvious.  I'd sort of like to avoid looking like an idiot, you know?  LOL.
 
I'm especially curious about this, since it was a standard course of oral abx that started my whole diarrhea debacle.
 
Thanks!

Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 11/10/2008 3:51 PM (GMT -7)   
They still kill bacteria so they can still have the same GI effects.

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 11/11/2008 4:11 PM (GMT -7)   
They could have the same effect on the bacteria as Dagger states but they will not make you sick to your stomach if that was a problem so it sort of depends on exactly what caused the diahrea.

kim123
Veteran Member


Date Joined Jul 2006
Total Posts : 1201
   Posted 11/11/2008 5:24 PM (GMT -7)   
Just wondering, why do you "need" antibiotics when you deliver? Yes, they may still kill the good bacteria and cause yeast overgrowth.

kim123
Veteran Member


Date Joined Jul 2006
Total Posts : 1201
   Posted 11/11/2008 5:32 PM (GMT -7)   
I 'think' my UC was brought on by a possible antibiotic treatment with my first delivery. I started having my first UC symptoms almost immediately after the birth of my first child. I say "possible" treatment because I don't know for sure one was given, being 15 years ago, but I do know I tested high for Strep B during my pregnancy, and I know that may require the antibiotic. Be sure to take a probiotic.

Treester
Regular Member


Date Joined Mar 2008
Total Posts : 73
   Posted 11/11/2008 6:46 PM (GMT -7)   
I'm GBS+ so I'll get iv abx during labor. I haven't asked which one specifically it is.

I had a standard course of oral amox last year for strep throat, and my GI thinks that's what caused my IBS-like symptoms. I had urgent, persistant diarrhea for the better part of a year. He thinks I had a bacterial imbalance, so I started heavy probiotics and fiber (bulking) supplements to get it straightened out. I still take probiotics daily for maintenance, but not as huge a dose as I had been taking.

Thanks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:33 PM (GMT -7)
There are a total of 2,736,018 posts in 301,348 threads.
View Active Threads


Who's Online
This forum has 151444 registered members. Please welcome our newest member, Kilgore Trout.
289 Guest(s), 10 Registered Member(s) are currently online.  Details
DBwithUC, Xfitmama3, NM12, Kilgore Trout, bdbbauden, ChickNorris, nostress, FamilyGuy, Tall Allen, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer